Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 265, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2000, 10:29 PM CDT for Christian County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2000, 10:29 PM CDT (03:29 UTC)
- Expired
- Aug 22, 2000, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3363 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 230330
SVRSPI
ILC021-230400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1029 PM CDT TUE AUG 22 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 1100 PM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM KINCAID TO 20 MILES SOUTHWEST OF
MORRISONVILLE...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MORRISONVILLE
PALMER
TAYLORVILLE
ASSUMPTION
PANA
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGE?NCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3963 8951 3938 8953 3935 8953 3935 8914
3937 8909 3953 8905
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:45 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Aug 22, 2:45 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT TUE AUG 22 2000 18Z SFC CHART SHOWS MAIN SFC FNT FM WRN NEBRASKA THRU SRN IA...INTO NW TIP OF IL THEN NEWRD TO GREAT LAKES. SECONDARY BOUNDARY FM NRN MO TO SRN IL WAS THE FOCUS FOR WAA CONVECTION ACRS ILX CWA LAST NIGHT. MOST OF THE CONVECTIVE ACTIVITY ATTM CONCENTRATED ACRS SRN WI/NRN IL FM A CLUSTER THAT DEVELOPED IN IOWA WITH HELP FM A S/WV THIS MORNING. THIS EXPECTED TO STAY MAINLY NORTH OF US...BUT NUMEROUS OUTFLOW BOUNDARIES FM THIS COMPLEX AND LAST NIGHT/S CONVECTION EXPECTED TO TRIGGER STORMS LATER TODAY. 18Z ILX SOUNDING REVEALS DECENT CAP PREVENTING FURTHER DEVELOPMENT THUS FAR. ANY HEATING SHLD EFFECTIVELY BREAK THIS CAP. PROBLEM IS...HEATING HAS BEEN CUT TO A MINIMUM SO FAR WITH EXTENSIVE CLOUDS ACRS MOST OF CRL IL. MAIN FCST CHALLENGE RESTS ON TIMING OF FROPA AND THE EFFECTIVE THIS WL HAVE ON PCPN CHANCES ACRS ILX CWA. UPR RIDGE CONTINUES TO BE FLATTENED ACRS THE NRN CONUS AS S/WVS FROM MEAN UPR TROF CONT TO ROTATE ACRS THE TOP. NEXT S/WV APPARENT ON WV LOOP MOVING THRU SRN ND ATTM. WRLY UPR FLOW AHEAD OF THIS WAVE BECOMES NWRLY BEHIND. UNTIL WE CAN TAP IN ON THIS NWRLY FLOW...EXPECT ONLY SLOW SWRD PROGRESSION TO FNT. CONVECTIVE DEVELOPMENT ALONG THE FNT WL ALSO HELP TO PUSH IT SOUTH. HOWEVER...ALL MODELS ARE IN AGREEMENT THAT THE FNT WL LINGER ACRS CRL IL INTO TMRW. MONITORING SERN IA/NWRN MO FOR POSSIBLE CONVECTIVE DEVELOPENT LATE THIS AFT/THIS EVE. IF THIS SHLD OCCUR...THIS CONVECTION WLD BE AIDED OVERNIGHT BY LOW-LVL JET AND WAA OVER WARM FNT AS IT TRACKS EAST THEN SOUTHEAST INTO SRN IN BY MORN. ALL THIS SAID...PLAN TO EXTEND MENTION OF PCPN INTO MOSTLY MORN NORTH...AND DURING DAY WED CRL...INTO EVE SOUTHEAST. THIS WLD COVER ANY WAA DURING NIGHT AND ANY CONVECTION THAT WLD REFIRE ALONG THE BOUNDARY IN THE DAYTIME HEATING. ETA SUGGESTS CAPES 3000+ DURING 18Z-00Z TIME FRAME WITH LI/S TO -8. YET TO BE SEEN IF ENOUGH ATMOSPHERIC RECOVERY TIME WLD BE AVAILABLE BEFORE FROPA TO GENERATE TSRA...SO WL KEEP POPS IN THE 30-40 RANGE. BY WED NIGHT/THU TIME FRAME...NWRLY UPR FLOW SETS UP ACRS UPR MIDWEST. MRF SUGGESTS WEAK S/WVS IN THE NWRLY FLOW MAY BRING LOW POPS TO IL LATE THIS WEEK AND THIS WEEKEND. HOWEVER...HAVE OPTED TO KEEP EXTENDED FCST DRY...WITH NUMEROUS UNCERTAINTIES...INCLUDING THE POSITIONING AND MOVEMENT OF HURRICANE DEBBY. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EB 071/085 067/084 066 81642 PIA EB 069/083 064/082 065 81641 DEC EB 070/084 066/083 066 81642 CMI EB 069/083 065/081 064 81642 MTO EB 071/086 067/084 066 81643 LWV EE 072/088 068/085 067 81643 .ILX...NONE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 63 min |
| Aug 22, 9:19 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 41 min |
| Aug 22, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 38 min |
| Aug 22, 11:48 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 42 min |
| Aug 23, 3:07 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 38 min |
| Aug 23, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 60 min |
| Aug 23, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 52 min |
| Aug 23, 6:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.